Florida, 2008Lightning Strike in Florida, June 25, 2008
June 25, 2008 · NWS MLB · 1 event in 1 county or zone
Sea breeze thunderstorms resulted in a lightning injury in Winter Park.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sea breeze thunderstorms resulted in a lightning injury in Winter Park.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 25, 9:15 AM EST, 4 hours earlier.
Area forecast discussion, Jun 25, 9:15 AM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 AM EDT WED JUN 25 2008
.DISCUSSION...
LCL RAOB SOUNDINGS SHOW A SLIGHTLY DRIER AIRMASS HAS MOVED INTO THE
REGION WITH PW VALUES OVER THE CENTRAL/SRN FALLING 0.1-0.2 OVER
THE PAST 24HRS. MORNING ANALYSIS SHOWS THE DLM ATLC RIDGE AXIS HAS
DRIFTED INTO THE NRN PENINSULA...RESULTING IN A VERY LIGHT SERLY
FLOW ACROSS THE CWA.
MID/UPR LVL MOISTURE BAND EXTENDING FROM THE YUCATAN PENINSULA
ACROSS THE FL PENINSULA REMAINS IN PLACE...AS DOES A TIGHT H50 VORT
GRADIENT. HOWEVER...THE VORT MAX IS LOCATED OVER THE NRN PENINSULA
AND THE VORT MIN OVER THE FL STRAITS...EMBEDDED WITHIN SRLY FLOW.
THIS IS PRODUCING A RESPECTABLE AMOUNT OF MID LVL NVA AND WILL SERVE
TO HINDER CONVECTIVE DEVELOPMENT.
ISOLD SHRAS WL DVLP THRU EARLY AFTN...BUT NO SIGNIFICANT CONVECTIVE
INITIATION UNTIL AFT 2PM. FURTHERMORE...WITH A LIGHT SERLY FLOW
THRU H70...THE ECSB WILL PUSH INLAND BY THEN...LIMITING PRECIP
CHANCES OVER THE COASTAL COMMUNITIES. TEMPS ALOFT ARE STILL QUITE
COOL WITH VALUES -10C...SO ANY CONVECTION THAT DOES FIRE WILL HAVE
THE POTENTIAL TO BECOME SVR...MAINLY NW OF HWY 192.
WILL UPDATE THE FCST/HWO TO REFRESH THE WORDING...BUT NO SUBSTANTIVE
CHANGES NECESSARY THIS MORNING.
&&
.AVIATION...
THRU 17Z...VFR ALL SITES WITH CIGS AOA FL120. SCT MVFR SHRAS/ISOLD
IFR TSRA DVLPG BTWN 17Z-19Z CONTG THRU 00Z...STORM MOTION W/NW AOB
10KTS. SHRA/TSRA ACTIVITY ENDING BTWN 00Z-02Z.
&&
.MARINE...
NO HIGHLIGHTS...NO SIG CHANGES. BERMUDA RIDGE AXIS OVER THE N FL
PENINSULA WILL MAINTAIN A LIGHT S/SERLY BREEZE OVER THE COASTAL
WATERS THRU 00Z TONIGHT. WINDS OVERNIGHT MAY INCREASE SLIGHTLY S OF
SEBASTIAN INLET AS A WEAK ERLY WAVE PUSHES PAST THE FL PENINSULA...
BUT ARE EXPECTED TO REMAIN BLO 15KTS. SEAS 1-3FT NEARSHORE AND
2-4FT OFFSHORE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....CRISTALDI
Hazardous weather outlook, Jun 25, 10:35 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1135 AM EDT WED JUN 25 2008
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260345-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1135 AM EDT WED JUN 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
...THUNDERSTORM IMPACT...
CONSIDERABLE HIGH CLOUDINESS WILL EXIST ACROSS THE AREA AGAIN
TODAY BUT ENOUGH SURFACE HEATING WILL OCCUR FOR SCATTERED SHOWERS
AND THUNDERSTORMS TO FORM ALONG EAST COAST SEA BREEZE AS IT MOVES
INLAND DURING THE EARLY TO MID AFTERNOON. STORMS WILL DEVELOP
MAINLY WEST OF INTERSTATE 95...THEN WILL PUSH FURTHER INLAND
WHILE INCREASING IN COVERAGE AND INTENSITY.
COOL TEMPERATURES ALOFT WILL CONTINUE...ALLOWING SOME OF THE
STORMS ACROSS INTERIOR COUNTIES TO BECOME STRONG ONCE AGAIN.
CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN HAZARD.THOUGH A FEW
STORMS WILL BE CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS...
MAINLY OVER LAKE COUNTY AND WESTERN ORANGE COUNTY.
...FLOOD IMPACT...
A FEW STRONG AND SLOW MOVING THUNDERSTORMS ACROSS INTERIOR WILL BE
CAPABLE OF PRODUCING 2 TO 3 INCH DOWNPOURS IN A SHORT PERIOD OF
TIME. THE HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS
AND OTHER POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
EXPECT AFTERNOON AND EARLY EVENING LIGHTNING STORMS EACH DAY.
COOL TEMPERATURES ALOFT WILL PRODUCE AN INCREASED RISK OF STRONG
STORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
BRAGAW
In the hours before
Special weather statement, Jun 25, 12:20 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
120 PM EDT WED JUN 25 2008
FLZ053-251800-
OSCEOLA-
120 PM EDT WED JUN 25 2008
...STRONG THUNDERSTORMS AFFECTING CENTRAL OSCEOLA COUNTY...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 5 MILES SOUTHEAST OF HOLOPAW...DIRFTING SLOWLY WESTWARD
AT AROUND 5 MPH. OTHER STRONG STORMS WERE NEAR KENANSVILLE...AND
JUST SOUTH OF DEER PARK.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. A
BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
CRISTALDI
Special weather statement, Jun 25, 12:42 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
142 PM EDT WED JUN 25 2008
FLZ053-251830-
OSCEOLA-
142 PM EDT WED JUN 25 2008
...STRONG THUNDERSTORMS AFFECTING OSCEOLA COUNTY...
AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER KENANSVILLE...MOVING WEST NORTHWEST AT 12 MPH
TOWARD LAKE KISSIMMEE.
ADDITIONAL STORMS SHOULD DEVELOP ACROSS NORTHERN OSCEOLA COUNTY FROM
NARCOOSSEE TO SAINT CLOUD AND KISSIMMEE.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
KELLY
Special weather statement, Jun 25, 1:10 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT WED JUN 25 2008
FLZ045-046-251845-
ORANGE-SEMINOLE-
210 PM EDT WED JUN 25 2008
...STRONG THUNDERSTORMS DEVELOPING OVER ORANGE AND SEMINOLE
COUNTIES...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM OVER WINTER PARK...MOVING WEST NORTHWEST AT 8 MPH. OTHER
STORMS WILL MOVE INTO ORANGE COUNTY FROM OSCEOLA COUNTY.
THE ATMOSPHERE IS VERY UNSTABLE TODAY AND STORMS MAY DEVELOP
RAPIDLY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
KELLY
Lightning, Orange
- When
- June 25, 1:15 PM EST
- Where
- Orange County, 0.74 mi WSW of Winter Park
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 28.596, -81.341
A Winter Park man was slightly injured by lightning while setting on his apartment balcony.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20081 death · 1 event
- Flash Flood and Hail in Iowa, June 25 to 26, 2008$708,000 · 3 in hail · 65 events
- Hail and Damaging Winds in Mississippi, June 25, 20081 injured · $766,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 25 to 26, 2008$135,000 · 1.25 in hail · 25 events
- Lightning Strike in Illinois, June 25, 2008$300,000 · 1 event
- Flooding in Iowa, June 25 to 29, 2008$220,000 · 4 events
- Hail in Texas, June 25, 2008$200,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, June 25, 2008$200,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 25, 20081 injured · $100,000 · 1.75 in hail · 7 events
- Damaging Wind and Lightning Strike in Missouri, June 25 to 26, 20081 injured · $125,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 25, 2008$140,000 · 61 kt wind · 7 events
- Damaging Winds in Louisiana, June 25, 2008$75,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121367.